Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

March 25, 2012Pierce County, Wayne County, Georgia

NWS Jacksonville, FL issued this special weather statement at Mar 25, 2012, 12:04 AM EDT for Pierce County, Wayne County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2012, 12:04 AM EDT (04:04 UTC)
Expired
Mar 25, 2012, 12:45 AM EDT
In force
41 min
Issued by
NWS Jacksonville, FL

Counties Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 4.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WWUS82 KJAX 250404
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1204 AM EDT SUN MAR 25 2012

GAZ135-136-150-151-163-250445-
APPLING-CLINCH-PIERCE-WARE-WAYNE-
1204 AM EDT SUN MAR 25 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
NORTHERN WARE...PIERCE...SOUTHEASTERN APPLING AND NORTHWESTERN CLINCH
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1245 AM EDT...

AT 1203 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES
NORTH OF DOCTORTOWN TO 5 MILES WEST OF BRISTOL TO 12 MILES WEST OF 
COGDELL...MOVING EAST AT 25 MPH. HAIL UP TO THREE QUARTER INCH IN 
DIAMETER AND WIND GUSTS UP TO 45 MPH CAN BE EXPECTED. 

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3167 8184 3158 8170 3145 8187 3109 8258
      3110 8298 3117 8298 3118 8295 3118 8268
      3128 8270 3128 8263 3135 8263 3142 8249
      3143 8235 3149 8230 3153 8223 3156 8225
      3157 8227 3179 8198 3180 8196
TIME...MOT...LOC 0403Z 273DEG 22KT 3187 8178 3147 8229
          3115 8290

$$

ALLEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 24, 9:49 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 24, 9:49 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 PM EDT SAT MAR 24 2012

.UPDATE...WITH INITIAL SHORT WAVE TROUGH PUSHING SOUTH OF THE
AREA AND LOSS OF DAYTIME HEATING...SEEING A DECREASE IN COVERAGE
AND INTENSITY OF STORMS. WILL CONTINUE TO HAVE ISOLATED STORMS TIL
AROUND 06Z WITH APPROACH OF NEXT SHORT WAVE AND THE PRE-FRONTAL
SURFACE TROUGH. STORMS MAY BE BRIEFLY STRONG WITH THE POTENTIAL
FOR HAIL. COLD FRONT WILL PUSH THROUGH THE AREA SUNDAY MORNING
BRINGING CLEARING SKIES AND DRIER CONDITIONS.

&&

.AVIATION...VCSH WITH CB AND OCNL MVFR CIGS/VSBY WITH APPROACH
OF COLD FRONT TONIGHT. PREVAILING VFR WITH GUSTY NW WINDS MOVE IN
BEHIND FRONT SUNDAY AM.

&&

.MARINE...COLD FRONT WILL SWEEP THROUGH LATE TONIGHT. ISOLATED
SHOWERS AND THUNDERSTORMS WILL CONTINUE OFFSHORE BUT COME TO
AN END WITH FRONTAL PASSAGE LATE TONIGHT. SOUTH WINDS VEER TO
WEST LATE TONIGHT WITH FRONT. WILL KEEP SMALL CRAFT EXERCISE
CAUTION GOING OFFSHORE.

RIP CURRENTS: LOW RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  54  79  52  83 /  20  10   0   0
SSI  59  75  57  76 /  40  10  10   0
JAX  58  80  54  81 /  20  10  10   0
SGJ  63  79  58  77 /  30  10   0   0
GNV  59  80  54  81 /  50  10   0   0
OCF  60  82  54  83 /  50  20   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
     MARION-SUWANNEE-UNION.

GA...NONE.
AM...NONE.

&&

PP/PW/MM
Hazardous weather outlook, Mar 24, 7:45 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT SAT MAR 24 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-251000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
745 PM EDT SAT MAR 24 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A COLD FRONT WILL CROSS THE AREA TONIGHT. SOME THUNDERSTORMS COULD
BECOME STRONG WITH HAIL AND STRONG WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

BREEZY AND DRIER CONDITIONS CAN BE EXPECTED IN THE WAKE OF THE COLD
FRONT SUNDAY RESULTING IN A HIGH FIRE DANGER ESPECIALLY ACROSS THE
INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Mar 24, 8:21 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT SAT MAR 24 2012

FLZ036-037-040-250100-
ALACHUA-MARION-PUTNAM-
821 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...PUTNAM AND NORTHERN MARION COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 900 PM EDT...

AT 821 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF SPARR...OR 5 MILES WEST
OF FORT MCCOY...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...OCALA...MCINTOSH...
LOWELL...LOCHLOOSA...CROSS CREEK...CITRA...BURBANK AND ANTHONY
THROUGH 900 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2947 8233 2981 8164 2936 8148 2933 8164
      2931 8167 2929 8164 2928 8164 2912 8225
TIME...MOT...LOC 0021Z 248DEG 26KT 2938 8200

PETERSON
Special weather statement, Mar 24, 8:23 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
823 PM EDT SAT MAR 24 2012

GAZ150-163-164-250115-
CHARLTON-CLINCH-WARE-
823 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL WARE...
NORTHERN CLINCH AND NORTHWESTERN CHARLTON COUNTIES FOR STRONG WINDS
AND SMALL HAIL VALID UNTIL 915 PM EDT...

AT 823 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF DU PONT...OR 11
MILES SOUTHEAST OF LAKELAND...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DU PONT...HOMERVILLE...
ARGYLE...MANOR AND NEEDHAM THROUGH 915 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3126 8238 3090 8227 3086 8293 3105 8297
TIME...MOT...LOC 0023Z 262DEG 28KT 3095 8285

PETERSON
Special weather statement, Mar 24, 9:10 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EDT SAT MAR 24 2012

GAZ150-152-164-165-250200-
BRANTLEY-CHARLTON-INLAND CAMDEN-WARE-
910 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN WARE...
SOUTHERN BRANTLEY...NORTHERN CHARLTON AND WESTERN CAMDEN COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 1000 PM EDT...

AT 911 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 17 MILES WEST OF RACE POND...OR 8 MILES
NORTHWEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 35 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...
WINOKUR...HOMELAND...FOLKSTON...HICKOX AND TARBORO THROUGH 1000 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3124 8178 3082 8179 3084 8249 3104 8240
      3112 8236
TIME...MOT...LOC 0111Z 265DEG 29KT 3093 8234

PETERSON
Special weather statement, Mar 24, 11:22 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1122 PM EDT SAT MAR 24 2012

GAZ132-134-135-149-150-250400-
APPLING-ATKINSON-BACON-COFFEE-WARE-
1122 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...SOUTHERN APPLING...ATKINSON...BACON AND SOUTHEASTERN COFFEE
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL MIDNIGHT EDT...

AT 1121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF NEW LACY TO 10 MILES SOUTHWEST OF WILLACOOCHEE...MOVING EAST
AT 30 MPH. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF UP TO 45 MPH WILL BE POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3136 8302 3172 8236 3172 8213 3151 8214
      3149 8219 3153 8224 3149 8227 3149 8230
      3143 8235 3142 8242 3140 8240 3139 8242
      3136 8241 3118 8274 3119 8305 3127 8304
      3133 8307
TIME...MOT...LOC 0321Z 270DEG 24KT 3167 8234 3123 8314

ALLEN
Special weather statement, Mar 25, 12:04 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1204 AM EDT SUN MAR 25 2012

GAZ135-136-150-151-163-250445-
APPLING-CLINCH-PIERCE-WARE-WAYNE-
1204 AM EDT SUN MAR 25 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
NORTHERN WARE...PIERCE...SOUTHEASTERN APPLING AND NORTHWESTERN CLINCH
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1245 AM EDT...

AT 1203 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES
NORTH OF DOCTORTOWN TO 5 MILES WEST OF BRISTOL TO 12 MILES WEST OF
COGDELL...MOVING EAST AT 25 MPH. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND WIND GUSTS UP TO 45 MPH CAN BE EXPECTED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3167 8184 3158 8170 3145 8187 3109 8258
      3110 8298 3117 8298 3118 8295 3118 8268
      3128 8270 3128 8263 3135 8263 3142 8249
      3143 8235 3149 8230 3153 8223 3156 8225
      3157 8227 3179 8198 3180 8196
TIME...MOT...LOC 0403Z 273DEG 22KT 3187 8178 3147 8229
          3115 8290

ALLEN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:21 PM EDTSpecial Weather StatementJAXMarion, Putnam39 min
Mar 25, 3:10 AM EDTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more16 hr
Mar 25, 1:26 PM EDTLake Wind AdvisoryJAXNassau6 hr
Mar 24, 8:23 PM EDTSpecial Weather StatementJAXClinch, Ware52 min
Mar 24, 9:10 PM EDTSpecial Weather StatementJAXBrantley50 min
Mar 24, 11:22 PM EDTSpecial Weather StatementJAXAtkinson, Bacon38 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.